# SDR 96ZZZX2992

- Difficulty date: April 19, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N89594
- Make and model: Cessna 172P
- Aircraft serial: 17276009
- Engine: Lyc O320D2J
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter Body
- Condition: Collapsed
- Location: Nr 2 Cyl Exhaust
- Part time: 46 hours
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: O

## Discrepancy

45.9 HOURS AFTER OVERHAUL, PILOT FLYING AN X-C EXPERIENCED VERY ROUGH ENGINE.  AFTER TROUBLESHOOTING ALL POSSIBLE ASPECTS, FOUND NR 2 CYLINDER EXHAUST HYDRAULIC LIFTER COLLAPSED AND DAMAGED PUSH ROD.  A NEW LIFTER AND PUSH ROD WAS INSTALLED.  OPS CHECK WAS PERFECT.  20 MINUTES INTO RETURN FLIGHT, SAME ROUGHNESS OCCURRED.  FURTHER INVESTIGATION REVEALED .50 INCH OF LIFTER BODY WAS BROKEN WHICH CAUSED THE TAPPET TO FLOP AROUND AND NOT GET ANY OIL.  ALL 8 LIFTER BODIES WERE SENT TO LYCOMING FOR INSPECTION.
